Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS Wilmington, OH

June 17, 2007Champaign County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 17, 2007, 5:30 PM EDT for Champaign County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2007, 5:30 PM EDT (21:30 UTC)
Expired
Jun 17, 2007, 5:58 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Champaign County, OH

The radar

The Cincinnati radar (KILN), 86 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:45 PM EDTTSTM WND DMG5 Ne Urbana, OHTREE DOWN AND DAMAGE TO A TOWER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 172130
SVRILN
OHC021-172215-
/O.NEW.KILN.SV.W.0083.070617T2130Z-070617T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 615 PM EDT.

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED NEAR LIPPINCOTT...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MECHANICSBURG...

IN ADDITION...KENNARD...MINGO...CABLE AND WOODSTOCK ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4026 8382 4015 8387 4004 8351 4022 8350

$$
2 follow-up statements
000 
WWUS51 KILN 172145
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT SUN JUN 17 2007

OHC021-172215-
/O.CON.KILN.SV.W.0083.000000T0000Z-070617T2215Z/
CHAMPAIGN OH-
545 PM EDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN CHAMPAIGN COUNTY...

AT 542 PM EDT...A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CABLE...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG.

IN ADDITION...WOODSTOCK IS NEAR THE PATH OF THIS STORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4023 8367 4012 8377 4004 8351 4022 8350

$$
000 
WWUS51 KILN 172158
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT SUN JUN 17 2007

OHC021-172208-
/O.CAN.KILN.SV.W.0083.000000T0000Z-070617T2215Z/
CHAMPAIGN OH-
558 PM EDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAMPAIGN COUNTY
HAS BEEN CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4023 8367 4012 8377 4004 8351 4022 8350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:02 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 17, 4:02 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT SUN JUN 17 2007

.SYNOPSIS...
A WEAK FRONT WILL MOVE INTO CENTRAL OHIO THIS EVENING RESULTING IN
SCATTERED SHOWERS AND THUNDERSTORMS. MIDLEVEL RIDGE WILL THEN
STRENGTHEN OVER THE OHIO VALLEY ON MONDAY...BEFORE A COLD FRONT
MOVES THROUGH ON TUESDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
VERY WEAK FRONTAL BOUNDARY ACROSS THE NORTHERN CWA COMBINING WITH
WEAK MIDLEVEL IMPULSE TO CREATE SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTHERN HALF OF THE CWA. SHEAR
IS VERY WEAK SO STORMS WILL BE PULSE IN NATURE. A FEW DOWNBURSTS
MAY BRING ISOLATED GUSTY WINDS BUT WEAK INSTABILITY AND MARGINAL
DELTA THETA-E VALUES DO NOT SUPPORT SEVERE WINDS. ACTIVITY SHOULD
QUICKLY TAPER OFF FROM WEST TO EAST THROUGH 03Z AS INSTABILITY IS
LOST...AND MIDLEVEL WAVE EXITS TO THE EAST.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
WENT CLOSE TO WARMER MET NUMBERS ACROSS THE WEST OVERNIGHT...AND A
BIT COOLER EAST WHERE WINDS WILL BE LIGHTER. MOS NUMBERS HAVE COME
IN A BIT COOLER FOR HIGHS MONDAY. HOWEVER WITH H8 TEMPS WARMING TO
NEAR 20 DEG C...MIDLEVEL RIDGING BECOMING STRONGER AND THE FACT
THAT TEMPS CURRENTLY ARE ALREADY IN THE LOW TO MID 90S THIS
AFTERNOON...HAVE GONE SEVERAL DEGREES ABOVE MOS FOR HIGHS ON
MONDAY.  THIS GIVES HIGHS IN THE MID 90S AREAWIDE.

MAIN FOCUS FOR THE SHORT TERM PERIOD IS COLD FRONT COMING IN ON
TUESDAY AS UPPER LEVEL TROUGH MOVES ACROSS THE GREAT LAKES. NAM
AND GFS BOTH FORECAST PRECIP WELL AHEAD OF THE FRONT OVERNIGHT
MONDAY AND EARLY TUES...WITH WEAK IMPULSES EMBEDDED IN SWRLY FLOW
ALOFT MOVING INTO SOME ELEVATED INSTABILITY. SPED UP ONSET OF POPS
SLIGHTLY TUESDAY MORNING...BUT ONLY MADE MINOR TWEAKS TO POPS FOR
THE REMAINDER OF THE DAY. KEPT LIKELY POPS SINCE GOOD FRONTAL
CONVERGENCE SHOULD BE SUFFICIENT FOR WIDESPREAD PRECIP...BUT STILL
UNCERTAIN HOW MORNING PRECIP WILL IMPACT INSTABILITY LATER IN THE
DAY. QUICK END TO PRECIP FROM WEST TO EAST TUESDAY NIGHT WITH
FRONT MOVING THROUGH.

HAWBLITZEL

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM WEDNESDAY THROUGH
FRIDAY BRINGING A RETURN TO DRY WEATHER. INITIALLY TEMPERATURES WILL
BE BACK CLOSER TO SEASONAL NORMS BUT THEN GRADUALLY WARM UP TOWARDS
THE END OF THE WEEK. THERE IS SOME UNCERTAINTY OVER THE WEEKEND
CONCERNING THE POTENTIAL FOR A FRONT TO SAG TOWARDS THE OHIO VALLEY
WHICH COULD PRODUCE SOME THUNDERSTORMS. HAVE OPTED TO LIMIT LOW
CHANCE POPS TO SUNDAY WHICH APPEARS TO HAVE A SOMEWHAT BETTER CHANCE
AT THIS POINT IN TIME.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A WEAK S/W AND BNDRY WERE SAGGING SLOWLY SE ACROSS THE REGION THIS
AFTERNOON. LOOKING AT RADAR TRENDS...KDAY AND THEN KILN ARE THE
MOST LIKELY TERMINALS TO HAVE STORMS THROUGH 23Z. MVFR
VISIBILITIES ARE POSSIBLE WITH THE STORMS.

SCT MID LEVEL CLOUDS EXPECTED AFTER 02Z MON WITH BKN HIGH/MID
CLOUDS AFT 08Z.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:16 PM EDTSevere Thunderstorm WarningILNLicking44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.